I have experienced hives (intensely ithcy, bumpy skin) after somes bowel movements for about two years. This has slowly increased in frequency but always has been a very intense response. It nows is causing me a lot of concern. My skin all over my back and legs and sometimes neck becomes very itchy and red shortly after a bowel movement. This urticaria lasts for about 15 minutes and slowly subsides. This does not happen every time I use the bathroon but when it does it is a very painful experience. I am otherwise in very good health, 39 years old with no other problems except exercise induced asthma and itchy skin when I exercise. This itching with exercise improves after I have exercised consistently for a number of days. Also, I never sweat very much. I do get pretty severe gas occasionally.
Any advice or direction on who to see would be most appreciated.
What you are describing is known as urticaria (hives) - it affects up to 25 percent of the population. I an unaware of a disease that causes hives in the setting of bowel movements specifically. The following are among the potential triggers for urticaria:
Foods and additives
Two rare genetic disorders, familial cold autoinflammatory syndrome, also called familial cold urticaria, and the Muckle-Wells syndrome can also cause urticaria
Basic laboratory tests includes a CBC with differential and erythrocyte sedimentation rate (ESR). Biopsy of the urticarial lesions would also be considered.
As for a specialist, I would suggest an allergy/immunology referral which would help in the evaluation.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.